MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 44CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 44CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PLE45A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.The device history records were reviewed and the manufacturing criteria were met prior to the release of this batch/lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent.Is the current patient status known? was there any patient consequence or change in the post-operative care of the patient as a result of the event (extended hospital stay, readmission, reoperation, etc.)? if yes, please explain.Just to clarify: was the device locked-out (no staples deployed and no cut line started)? or were the stapler jaws closed on tissue? is it known how or if the device jaws were opened and how the device was removed from the tissue? what troubleshooting steps were attempted to open the device (squeezing the closing trigger while simultaneously depressing the anvil release button, powered knife reverse button, manual override)? were the device jaws eventually able to be opened? if no, how was the device removed from the tissue?.
 
Event or Problem Description
It was reported that the stapler presented locking in the 4th shot with gold reload.It was performed maneuvers guided by operating company, without effect.It was necessary to replace it to continue the procedure.
 
Additional Manufacturer Narrative
(b)(4).Batch # p55n28.Device evaluation: the analysis found that one ple45a device was returned with no apparent damage and with the manual override door out of position; the override lever was up which denotes that the knife was manually returned to home position.It should be noted after the manual override system is used the instrument is disabled and cannot be used for any subsequent firings.An ecr45d cartridge reload was received partially fired 1/10 and loaded in the device.It is possible that while loading the reload, the cartridge was pushed farther back than the cartridge alignment stop windows resulting in the knife pushing the one piece sled forward and locking the cartridge.The bailout system was reset and then, it was tested for functionality in the straight position with a test cartridge reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples were noted to have the proper b-form shape.The device closed and opened as intended during testing.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.

Brand Name
PWRD ECH FLEX 45MM 44CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7114065
Report Number3005075853-2017-06722
Device Sequence Number1749849
Product Code GDW
UDI-Device Identifier20705036014376
UDI-Public20705036014376
Combination Product (Y/N)N
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2020
Device Catalogue NumberPLE45A
Device Lot NumberP91M54
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2018
Initial Date Received by Manufacturer 11/21/2017
Supplement Date Received by Manufacturer01/04/2018
Initial Report FDA Received Date12/13/2017
Supplement Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1